Tuesday, 25 April 2017

Question Of The Day, Medication and I.V. Administration
Q. To prevent development of peripheral neuropathies associated with isoniazid administration, the nurse should teach the client to:

A. Avoid excessive sun exposure.
B. Follow a low-cholesterol diet.
C. Obtain extra rest.
D. Supplement the diet with pyridoxine (vitamin B6).

Correct Answer: D
Explanation: Isoniazid competes for the available vitamin B6 in the body and leaves the client at risk for developing neuropathies related to vitamin deficiency. Supplemental vitamin B6 is routinely prescribed to address this issue. Avoiding sun exposure is a preventive measure to lower the risk of skin cancer. Following a low-cholesterol diet lowers the individual's risk of developing atherosclerotic plaque. Rest is important in maintaining homeostasis but has no real impact on neuropathies.

0 comments:

Post a Comment

Facebook

Google+

Twitter

Popular Posts

Blog Archive